IDEAS home Printed from
   My bibliography  Save this article

Non-linear relaxation time for stochastic processes driven by non-Gaussian noises. Decay of unstable states


  • Aquino, J.I.Jimenez
  • Sancho, J.M.
  • Casademunt, J.


The non-linear relaxation time (NLRT) technique is developed for Langevin equations with non-Gaussian noises. Exact results are obtained for the cases of dichotomous Markov noise and Poisson white shot noise. As an explicit application we study the decay of unstable states under non-Gaussian fluctuations.

Suggested Citation

  • Aquino, J.I.Jimenez & Sancho, J.M. & Casademunt, J., 1993. "Non-linear relaxation time for stochastic processes driven by non-Gaussian noises. Decay of unstable states," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 195(1), pages 163-173.
  • Handle: RePEc:eee:phsmap:v:195:y:1993:i:1:p:163-173
    DOI: 10.1016/0378-4371(93)90260-B

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Musgrove, A.R.deL. & Ehmke, H.-J. & Stocks, K.J., 1989. "Optimum design and operation of ice-storage air-conditioning systems under Australian TOU tariffs," Energy, Elsevier, vol. 14(9), pages 525-535.
    2. Kehoe, Timothy J. & Noyola, Pedro Javier & Manresa, Antonio & Polo, Clemente & Sancho, Ferran, 1988. "A general equilibrium analysis of the 1986 tax reform in Spain," European Economic Review, Elsevier, vol. 32(2-3), pages 334-342, March.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Jiménez-Aquino, J.I., 1996. "The characteristic times of the transient stochastic dynamics with time-dependent control parameters distributed initial conditions," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 229(3), pages 444-460.

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:195:y:1993:i:1:p:163-173. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.